MINISTRY OF ENDOWMENT
& RELIGIOUS AFFAIRS
Sultan Qaboos Grand Mosque - Muscat

NINETH CONFERENCE ON IBADI STUDIES

17-18 September 2018
Beijing- China

MONDAY, SEPTEMBER 17

09:30–10:00 REGISTRATION

Opening Ceremony Venue:Sunshine Hall, Yingjie Conference Center
Moderator:Lin Fengmin

SECTION 1

Official Address

10:00-10:15 Mr. Wang Bo, Vice President of Peking University
10:15-10:35 H.E. Mr. Abdullah Saleh Al Saadi, Ambassador of the Sultanate of Oman to the People’s Republic of China
10:35-10:45 Mr. Li Ge, Deputy General Director of the Third Department of National Religious Affairs Administration
10:45-11:05 Mr. Abdulrahman Al Salimi, Editor in Chief of Al Tafahom Journal, Ministry of Endowments and Religious Affairs of the Sultanate of Oman

 

SECTION 2

Keynote Speech

11:05-11:35 Mr. Yang Fuchang, Former Deputy Minister of Foreign Affairs of China
11:30-11:55 Group Photo
12:00-13:30 Lunch

 

SECTION 1

Session One: China, Oman and the World (I)

Venue: The New Building of School of Foreign Languages, Room 501
Moderator: Angeliki Ziaka

13:30-13:45 Li Anshan, Africa Rising & Capacity Cooperation Potentials, Advantages and Risks
13:45-14:05 Seiji Morimoto, The Cultural Interactions between the Middle East and Japan through the Silk Road
14:05-14:20 Ding Long, The Characteristics of Oman’s Foreign Policy and its Roots
14:20-14:40 Wilferd Madelung, Oman, a Vital Sea Link in the Silk Road
14:40-14:55 Luo Lin, ‘Sohar’ Ship: The Cultural Symbol and Spiritual Source of the Belt and Road Initiative
14:55-15:15 Hatim Al-Taei, Oman and China: A New Era of Strategic Partnerships
15:15-15:35 Free Discussions: 20 minutes
15:35-16:05 Tea Break

 

SECTION 2

China, Oman and the World (II)
Venue: The New Building of School of Foreign Languages, Room 501
Moderator: Fu Zhiming

16:05-16:20 Sun Qingwei, Peking University Archaeology Program: The Cradle of Chinese Archaeology
16:20-16:40 Hossein Modarressi, Mutual Understanding and Harmonious Relations between Ibāḍī and Shīʿite Communities in the 2nd/8th Century Iraq
16:40-17:00 Abdulrahman Al-Salimi, Regulating the Sea: A 9th Century Ibadi Manuscript on Maritime Law
17:00-17:15 Wang Yujie, An Analysis of Sectarian Problems of Islam in China
17:15-17:35 Ersilia Francesca, Cross-Boundary Knowledge in early Ibadism: Religious Authority, Knowledge Transmission and Exchanges
17:35-17:55 Eric Staples, Intersections in Arabic Navigational Literature
17:55-18:15 Free Discussions: 20 minutes
18:15-20:00 Banquet

 

TUESDAY, SEPTEMBER 18

SECTION 3

Diachronic and Cross – Border Transmission of Ibadi Knowledge (I)
Venue: The New Building of School of Foreign Languages, Room 501
Moderator: Hatim Al-Taei

8:30-8:50 Farhat Jaabiri, The Chain of Guarantors of Religion and their Role in Spreading Knowledge in the Ibadi Tradition
8:50-9:05 Wang Xiaofu, A Study of the Relationship between Early Oman and China
9:05-9:25 Adam Gaiser, Exploring Discursive Networks: the Case of “Adhering to the Community” Narrations among Early Ibāḍī
9:25-9:40 Duan Qing, Traces of the ‘Snake God’ Hermes
9:40-10:00 Miklos Muranyi, Retracing Qatāda‘s al-Nāsikh wal-Mansūkh in Early Ibādī Sources
10:00-10:20 Free Discussions: 20 minutes
10:20-10:50 Tea Break

 

SECTION 4

The Maritime Silk Route: Connecting the Arab World and China
Venue: The New Building of School of Foreign Languages, Room 501
Moderator:   Wang Suolao

10:50-11:05 Jiang Bo, Archaeological Investigation and Excavation of the Saudi Al Serrian
Harbor
11:05-11:25 Valeria Piacentini, The Silk Route: A Tenuous Whirling Line between Past and Present. The Mansurah Emirate and its Outlet to the Sea, Daybul (9-10th Centuries)
11:25-11:40 Wang Suolao, Oman’s Gulf Policy and its Ibadi Tradition
11:40-12:00 John Chaffee, Arab Merchants in Middle Period China: A Review of the Evidence
12:00-12:20 Free Discussions: 20 minutes
12:20-13:30 Lunch

 

SECTION 5

China, Oman and the World (III)
Venue: The New Building of School of Foreign Languages, Room 501
Moderator: Adam Gaiser

13:30-13:55 Amal Ghazal, Fatwas, Poetry and Riddles: Ibadis in China in the 17th Century
13:55-14:10 Sha Zongping, A Brief Survey of the Friendly Relations between China and Oman
in 2007-2016
14:10-14:30 Beatrice Nicollini, Letter of Marque: the Gwadar Enclave of Ibadi Sultans of Oman
and its Interconnections with Asia
14:30-14:45 Lian Chaoqun, Metaphorical Recurrence and Language Symbolism in Arabic
Language Policy Discourse
14:45-15:05 Yohei Kondo, Rashid b. ‘Umayra al-Rastaqi and Medical Treatment in Sixteenth-
Century Oman
15:05-15:25 Paul Love, Ibadi Libraries as Tools for (and Obstacles to) Knowledge Transmission
15:25-15:45 Free Discussions: 20 minutes
15:45-16:15 Tea Break

 

SECTION 6

Diachronic and Cross – Border Transmission of Ibadi Knowledge (II)
Venue: The New Building of School of Foreign Languages, Room 501
Moderator: Wu Bingbing

16:15-16:35 Mohsin Al Kindi, Contemporary Omani Literature and the Journeys to Horizons: A
Reading in the Themes of Epistemological Departure
16:35-16:50 Sun Xiaowen, A Brief Analysis of the Contacts between Wahhabism and Other Islamic Movements
16:50-17:10 Junya Shinohe, Silk Road of Japan via China in the 7th Century and the Concepts of Grace, Islam and Muslim in the Ibadi Doctrine and in the Structural Analysis of Islamic Teaching
17:10-17:30 Hilal Al Hajiri, Chinese Dragons and Phoenix in 10-11th Centuries Ceramics Found
17:30-17:50 Free Discussions: 20 minutes
Close Ceremony
Venue: The New Building of School of Foreign Languages, Room 501 Moderator: Wu Bingbing
17:50-18:20 Address of Wu Sike, Former China’s Special Envoy on the Middle East Issue
18:30-20:00 Banquet